U.S. doctors online nowAsk doctors free
Philippines
A 36-year-old female asked:

5/10 headache at mid left back of head. bp 130/80, normal stress echo, agatston 0.5, period in 5 days; due to lack of sleep and water intake?

1 doctor answer3 doctors weighed in
Dr. Milton Alvis, jr
Preventive Medicine 41 years experience
Mixed up Issues: Comments are on many separate issues from an organ system viewpoint. Stress tests, all methods, totally miss arterial disease until complications of advanced disease (plaque ruptures, clots, heart damage) have already occurred, thus very low value. Does Agatston 0.5 refer to coronary calcium by CT (better, earlier indicator of disease; optimal Zero & less)? Soul↔Mind↔Brain↔Body issues complex.
Dr. Milton Alvis, jr
Preventive Medicine 41 years experience
Provided original answer
Rec: Study many of my other answers about cardiovacular disease (atherosclerosis, arteriosclerosis), lipoproteins (cholesterol wrong issue promoted by US gov.), blood glucose, BP, etc. Ds typically begins in childhood, thus better approach is to focus on drivers of disease, Not crude tests to see if bad enough to detect, Docs commonly promote later due to insurance payments & less of their time.
Aug 23, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 25-year-old member asked:

Does an epidural injection in the lumbar or cervical spine for pain cause weight gain?

2 doctor answers5 doctors weighed in
Dr. Richard Guyer
Orthopedic Spine Surgery 46 years experience
Very rarely: The medication used is some type of steroid. A single dose is unlikely to cause weight gain, though frequent and repeated doses may in some cases.
Dr. Ron Jones
Dr. Ron Jones commented
Family Medicine 45 years experience
Most of the weight gained with steroid injection is not FAT, but is a result (especially with repeated injection) of salt retention thus fluid retention. Unless you keep taking steroids for some reason, the extra weight will pretty rapidly go away. You could also ask your doc for a short term diuretic and/or cut down the salt in your diet.
Feb 19, 2012
Dr. Peter Zimmerman
Pain Management 33 years experience
Only 10% of partiulate steroid is absorbed systemically. Unless the interventionist is using unreasonably high doses, there should be no systemic effect.
Mar 10, 2012
A 29-year-old member asked:

I have stomach ache, diarrhea and flu-like aches and pains with bad headache; is this just stomach flu?

2 doctor answers5 doctors weighed in
Dr. Keegan Duchicela
Family Medicine 14 years experience
Most likely flu: With muscle aches, sore throat, runny nose, headache and fever - sure does sound like the flu. Good old rest, fluids, and tylenol (acetaminophen) should help. If the fever lasts more than 3 days, belly pain is getting worse, have blood in the stool, or you can't keep any food down, i'd see your family doctor. Hope you feel better!
A member asked:

I have a sore throat and a stuffy nose and sore muscles, do I have a cold or the flu? It is cold outside

2 doctor answers7 doctors weighed in
Dr. David Wyatt
Family Medicine 26 years experience
Very similar symptom: "colds" and "flu"s are both viral infections that have very similar symptoms as you described - both cause stuffy nose and sore throat and muscles and even fevers. Both should also resolve in 2-5 days. The "flu" that the flu shot prevents is "influenza a or b" - which is much more aggressive - causing sudden onset of very high fevers and muscle aches to the point of unable to get out of bed...
CA
A 41-year-old member asked:

Can my 8 year old take Claritin (loratadine) and ibuprofen together? Not sure if her runny nose is due to allergies, but she has a fever.

2 doctor answers7 doctors weighed in
Dr. Edward Neilsen
Family Medicine 19 years experience
Yes: The answer is yes...Antihistamines (claritin, zyrtec, benadryl, (diphenhydramine) etc) and anti-fever (motrin, tylenol) can be taken together. If your child has a fever, it is not likely to be from allergies, however te antihistamines can still be used for sympom relief for upper respiratory symptoms (runny nose, sneezing, etc). If fevers are persistently >100.4, or for any concerns, ask your doctor.
A member asked:

I have the following symptoms head hurts fever of 99 throat n chest on fire ears hurt too:?

1 doctor answer1 doctor weighed in
Dr. Cornelia Franz
Specializes in Pediatrics
Infection: You have an illness...Probably viral (because most illnesses are). Strep throat can also produce those symptoms. It is always a good choice to be seen when you feel so awful...If ears hurt too it could be an ear infection and having treatment choices is very helpful. Make an appointment to be seen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 2, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.